The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Commentarii Mathematici Helvetici


Full-Text PDF (454 KB) | Metadata | Table of Contents | CMH summary
Volume 88, Issue 2, 2013, pp. 369–425
DOI: 10.4171/CMH/289

Published online: 2013-04-24

Equivariant CW-complexes and the orbit category

Ian Hambleton[1], Semra Pamuk[2] and Ergün Yalçın[3]

(1) McMaster University, Hamilton, Canada
(2) Middle East Technical University, Ankara, Turkey
(3) Bilkent University, Bilkent, Ankara, Turkey

We give a general framework for studying $G$-CW complexes via the orbit category. As an application we show that the symmetric group $G=S_5$ admits a finite $G$-CW complex $X$ homotopy equivalent to a sphere, with cyclic isotropy subgroups.

Keywords: Finite group actions on spheres, orbit category, chain complexes

Hambleton Ian, Pamuk Semra, Yalçın Ergün: Equivariant CW-complexes and the orbit category. Comment. Math. Helv. 88 (2013), 369-425. doi: 10.4171/CMH/289